What you describe are very typical start-up side effects. They usually will start to resolve about 2-3 weeks into treatment, so you should be turning the corner soon. Since you've alrready been on it for 3 weeks. I would recommend trying to stick it out, it can take up to 6 weeks before you start noticing some changes, and sometimes at that point, you may need a dosage increase to get you to a more therapeutic level.
Unfortunately, the adjustment period of these meds can take a little while, I always tell peope to just kind of commit to a few months, to give the med time, and account for the time it would take to figure in any dosage increases (should they be needed) and then the subsequent adjustment to those increases. It seems like a lifetime, because we all want to feel better much quicker, but in the end, if you find a med that works for you, it's WELL worth it!
Keep in touch with your doc...definitely utilize the Xanax as per your doc's instructions to help with the side effects and try to be patient (as hard as that is). A LOT of times with these meds, we have to feel a little bit worse before we can start feeling better.
Good luck, let us know how you're doing!